By colt_fan Latest Reply 2009-06-11 08:48:11 -0500
Started 2009-06-08 08:21:49 -0500

Ary there any devices out there that cuts down on the bruising that I am getting at my insulin injection sites, and finger stick sites? I feel like a pin cushion sometimes.

9 replies

colt_fan 2009-06-11 08:17:24 -0500 Report

Thanks everyone for your help. Everything has been very helpful so far!

Dietbeeties 2009-06-11 08:48:11 -0500 Report

I can't really offer any help here, will just tell you what helped me. Before I joined this site I was continually told that I should never bleed, bruise, or feel an injection…for years I tried to achieve this unrealistic goal and became very depressed (and very bruised, I was so stressed about the injection, and I didn't know about "jumping" yet). When I joined, I found out that there might be times where I bruise, bleed, or feel my injections…after I got over my quest for painless bruiseless injections, and accepted that it might happen sometimes, I relaxed..and for the last month or so I have had hardly any trouble at all. Being taught to jump around has made a huge difference as well. I hope you can find "your way" to better injections! Thanks to all who helped me. Good luck!

lipsie 2009-06-09 09:21:36 -0500 Report

Yeah, I was anemic at one point and bruised a lot but not anemic now and get some bruising just here n there…from injections..etc.But it does not phase me so much I guess. Good luck..being anemic you are excessively tired too…HUGE sign…just so yanno. Good luck! Sheila

Lanore 2009-06-09 06:07:17 -0500 Report

I get this all the time…but not sure why or what too do about it. They also take a while to go away. Don't think I am anemiac. :-)

Sarguillo 2009-06-08 16:57:26 -0500 Report

I dont bruise when I inject most times. From time to time, but its the odd time out that I bruise. Make sure you are using the thinest needles possible. Make sure you are cleaning the site first. Other than that, Sorry I cant help. Good luck.

Carol11 2009-06-08 13:11:47 -0500 Report

I'm always coming up with bruises of unknown origin as well.
I find if you "pinch an inch" of your abdomen where you inject it can help to minimize the brusing, haven't found a remedy for the fingers although it desn't happen very oftern. I tend to get the black spots more often. All the best, Carol

GabbyPA 2009-06-08 11:15:27 -0500 Report

It may not be the devise as much as it is the condition of your skin. I found when my hands are dry, they tend to bruise more easily. I don't know why, and maybe that is just me. I used to use alcohol wipes, but they dried me out and I used to have such sore fingers. Now I only use soap and water and that has helped me a lot.

It could be that you bruise easily also. I know I do. It sucks...I find bruises on me all the time with no clue where they came from. You might want to ask your doctor if they know why you bruise so much.

LadyDi - 26259Miller
LadyDi - 26259Miller 2009-06-08 18:38:27 -0500 Report

I bruise very easily and find strange bruises all the time too. As we grow older we bruise more easily - our skin thins. Pinching first does help to avoid so much bruising for me. Medicines can increase your chances of bruising (blood thinners, aspirin). A bruise, or contusion, is caused when blood vessels are damaged or broken as the result of a blow to the skin. The raised area of a bump or bruise results from blood leaking from these injured blood vessels into the tissues as well as from the body's response to the injury.